Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 558, NWS Atlanta, GA

August 7, 20084 counties in Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Aug 7, 2008, 3:46 PM EDT for 4 counties in Georgia. It was in force for 44 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 7, 2008, 3:46 PM EDT (19:46 UTC)
Expired
Aug 7, 2008, 4:30 PM EDT
In force
44 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Banks County, GA, Hall County, GA, Jackson County, GA, Lumpkin County, GA

The radar

The Greer radar (KGSP), 137 km from the middle of the area, began a volume at 19:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 7, 4:00 PM EDTTSTM WND DMGGainesville, GATHREE TREES DOWN...ONE EACH NEAR MONTGOMERY STREET...PEA RIDGE ROAD...AND SPRING ROAD.
Aug 7, 4:06 PM EDTTSTM WND DMG4 Se Homer, GATHREE TREES DOWN NEAR HWY 326.
Aug 7, 4:12 PM EDTTSTM WND DMGCommerce, GALARGE TREE BLOWN DOWN ONTO RESIDENCE ON PARKS STREET. MODERATE DAMAGE.
Aug 7, 4:20 PM EDTTSTM WND DMGCommerce, GATREE DOWN ON PORCH AT A LOCATION OFF OF HARP STREET.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 7, 11:29 AM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.8 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2008-08-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2008-08-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1137 J/kg
Mixed-layer CIN
-80 J/kg
Mixed-layer LCL
1340 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-41 m²/s²
0-3 km storm-relative helicity
-10 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 071946
SVRFFC
GAC011-139-157-187-072030-
/O.NEW.KFFC.SV.W.0558.080807T1946Z-080807T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
346 PM EDT THU AUG 7 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALL COUNTY IN NORTH CENTRAL GEORGIA
  EAST CENTRAL LUMPKIN COUNTY IN NORTH CENTRAL GEORGIA
  BANKS COUNTY IN NORTHEAST GEORGIA
  NORTHERN JACKSON COUNTY IN NORTHEAST GEORGIA

* UNTIL 430 PM EDT

* AT 343 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR 
  INDICATED SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZED 
  HAIL...AND DAMAGING WINDS UP TO 60 MPH.  THESE STORMS WERE LOCATED
  NEAR GAINESVILLE...FLOWERY BRANCH...LULA...AND NORTH OF 
  HOMER...MOVING EAST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  CANDLER...LULA...HOLLINGSWORTH...MAYSVILLE...HOMER...COMMERCE AND
  ALTO.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3453 8383 3450 8384 3451 8367 3445 8362
      3449 8355 3446 8339 3441 8338 3433 8339
      3425 8333 3421 8336 3421 8340 3412 8336
      3418 8392 3455 8388
TIME...MOT...LOC 1945Z 274DEG 12KT 3429 8379

$$
2 follow-up statements
000 
WWUS52 KFFC 072007
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
407 PM EDT THU AUG 7 2008

GAC157-187-072017-
/O.CAN.KFFC.SV.W.0558.000000T0000Z-080807T2030Z/
JACKSON GA-LUMPKIN GA-
407 PM EDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL LUMPKIN AND
NORTHERN JACKSON COUNTIES IS CANCELLED...

THE STRONG TO SEVERE THUNDERSTORMS HAVE MOVED OUT OF THESE AREAS. 
ADDITIONAL THUNDERSTORMS ARE POSSIBLE LATER AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT THURSDAY 
EVENING FOR NORTHERN GEORGIA.  HOWEVER...SEVERE WEATHER IS NO LONGER 
IMMINENT IN THESE AREAS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3445 8362 3449 8355 3446 8339 3433 8339
      3425 8333 3420 8340 3426 8349 3426 8356
      3429 8360 3430 8362 3429 8363 3442 8385
      3450 8384 3451 8367
TIME...MOT...LOC 2007Z 274DEG 12KT 3428 8370

$$

GAC011-139-072030-
/O.CON.KFFC.SV.W.0558.000000T0000Z-080807T2030Z/
BANKS GA-HALL GA-
407 PM EDT THU AUG 7 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM EDT
FOR NORTHEASTERN HALL AND BANKS COUNTIES...

AT 406 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR
GILLSVILLE...MOVING EAST AT 15 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LULA...
HOLLINGSWORTH...HOMER AND ALTO.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM EDT
THURSDAY EVENING FOR NORTHERN GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3445 8362 3449 8355 3446 8339 3433 8339
      3425 8333 3420 8340 3426 8349 3426 8356
      3429 8360 3430 8362 3429 8363 3442 8385
      3450 8384 3451 8367
TIME...MOT...LOC 2007Z 274DEG 12KT 3428 8370

$$
000 
WWUS52 KFFC 072039
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
439 PM EDT THU AUG 7 2008

GAC011-139-072049-
/O.EXP.KFFC.SV.W.0558.000000T0000Z-080807T2030Z/
BANKS GA-HALL GA-
439 PM EDT THU AUG 7 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN HALL AND BANKS
COUNTIES EXPIRES AT 430 PM EDT...

AT 438 PM EDT...THUNDERSTORMS HAVE WEAKENED CONSIDERABLY ACROSS THIS 
AREA AND ARE NO LONGER SEVERE.  A SEVERE THUNDERSTORM WATCH REMAINS 
IN EFFECT UNTIL 600 PM EDT THURSDAY EVENING FOR NORTHERN GEORGIA.  
ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE THROUGH THE EVENING HOURS.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3445 8362 3449 8355 3446 8339 3433 8339
      3425 8333 3420 8340 3426 8349 3426 8356
      3429 8360 3430 8362 3429 8363 3442 8385
      3450 8384 3451 8367
TIME...MOT...LOC 2007Z 274DEG 12KT 3428 8370

$$


19

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 3:41 PM EDT, 5 minutes earlier.

Area forecast discussion, Aug 7, 3:41 PM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
341 PM EDT THU AUG 7 2008

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...

SLOW MOVING COLD FRONT DRAPED LATE THIS AFTERNOON JUST NORTH OF
CWA WILL SAG SOUTHWARD INTO CENTRAL GEORGIA OVERNIGHT. MCS THAT
BEGAN OVER EASTERN TENNESSEE THIS MORNING PUSHING THROUGH NORTH
GEORGIA IN AND NORTH OF THE ATLANTA METRO AREA. DESPITE 17Z
SOUNDINGS INDICATION OF WARMING ALOFT AND WEAK SHEAR...INTENSE
DAYTIME HEATING AND ABUNDANT LOW LEVEL MOISTURE HAS ALLOWED SOME
OF THESE STORMS TO REACH SEVERE LIMITS. AS COLD POOL ASSOCIATED
WITH MCS OVER NORTH GEORGIA PUSHES SOUTH THROUGH THE
EVENING...ISOLATED SEVERE THUNDERSTORMS WILL POSSIBLY CONTINUE
INTO THE EARLY OVERNIGHT. AFTER MIDNIGHT...MOST ACTIVITY WILL BE
ACROSS CENTRAL GEORGIA...AND DRIER AIR WILL BE FILTERING IN TO
THE NORTHERN ZONES. TOMORROW THE FRONTAL BOUNDARY REMAINS IN FAR
SOUTH CWA...SO SCATTERED SHOWERS AND THUNDERSTORMS WILL INITIATE
BY AFTERNOON. WITH THE WEAKENING FRONT AND ANY UPPER LEVEL ENERGY
WELL TO THE NORTH AND EAST...THE RISK FOR SEVERE THUNDERSTORMS
WILL BE MUCH LOWER. FOR TEMPERATURES...HAVE GENERALLY GONE WITH A
MAV/MET BLEND...TRENDING SLIGHTLY MORE TOWARD THE HIGH SIDE OF
GUIDANCE BASED ON TODAYS TREND OVER THE TENNESSEE VALLEY OF WARMER
THAN PROJECTED TEMPERATURES IN THE POST FRONTAL ENVIRONMENT. BY
FRIDAY NIGHT...TEMPERATURES WILL BE NOTICEABLY COOLER...AND
SLIGHTLY BELOW NORMAL TEMPERATURES CAN BE EXPECTED THROUGH
SATURDAY NIGHT AS DRY NORTHWEST FLOW ESTABLISHES ITSELF OVER THE AREA.

.LONG TERM /SUNDAY THROUGH THURSDAY/...
DRY NORTHWEST FLOW REMAINS IN PLACE OVER THE AREA THROUGH MONDAY
AS CANADIAN MARITIME LOW ONLY SLOWLY PUSHES NORTH AND EAST.
SIGNIFICANT SHORTWAVE MOVES JUST NORTH OF THE AREA
TUESDAY...PROVIDING OUR NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS.
UPPER LEVEL LOW AND AND ASSOCIATED TROUGH DROP SOUTHWARD INTO THE
GREAT LAKES BY MID WEEK...AND SURFACE COLD FRONT PUSHES THROUGH
CWA WEDNESDAY INTO THURSDAY...BRINGING ADDITIONAL THUNDERSTORMS
CHANCES THROUGH THE END OF THE PERIOD AS NORTHWEST FLOW AGAIN
TRIES TO ESTABLISH ITSELF. TEMPERATURES REMAIN GENERAL SEASONAL.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          69  91  64  89  65 /  50  10  10   5   5
ATLANTA         70  90  65  89  66 /  50  10  10   5   5
BLAIRSVILLE     63  81  58  78  61 /  20  10  10   5  10
CARTERSVILLE    65  90  57  89  60 /  30  10  10   5  10
COLUMBUS        74  92  65  93  65 /  50  20  10   5   5
GAINESVILLE     68  90  65  85  65 /  40  10  10   5  10
MACON           73  91  65  94  63 /  50  20  10   5   5
ROME            66  89  59  89  61 /  30  10  10   5  10
PEACHTREE CITY  68  90  56  90  58 /  50  10  10   5   5
VIDALIA         75  93  68  94  67 /  50  50  20  10   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
SEVERE THUNDERSTORM WATCH UNTIL 6 PM EDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: BANKS...BARROW...BARTOW...CARROLL...CATOOSA...
CHATTOOGA...CHEROKEE...CLARKE...CLAYTON...COBB...COWETA...DADE...
DAWSON...DEKALB...DOUGLAS...FANNIN...FAYETTE...FLOYD...FORSYTH...
GILMER...GORDON...GREENE...GWINNETT...HALL...HARALSON...HEARD...
HENRY...JACKSON...LUMPKIN...MADISON...MORGAN...MURRAY...NEWTON...
NORTH FULTON...OCONEE...OGLETHORPE...PAULDING...PICKENS...POLK...
ROCKDALE...SOUTH FULTON...TALIAFERRO...TOWNS...UNION...WALKER...
WALTON...WHITE...WHITFIELD...WILKES.

&&

23
Hazardous weather outlook, Aug 7, 3:15 PM EDT, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
315 PM EDT THU AUG 7 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-081030-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
315 PM EDT THU AUG 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS EXPECTED OVER NORTH AND CENTRAL
GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT ACROSS NORTH TENNESSEE WILL MOVE SOUTH AND BECOME
STATIONARY OVER CENTRAL GEORGIA BY FRIDAY MORNING.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE DAMAGING WINDS UP TO 70 MPH AND FREQUENT
CLOUD TO GROUND LIGHTNING. LARGE HAIL UP TO 1.5 INCHES IN DIAMETER
...MINOR FLOODING AND PONDING OF WATER ON ROADWAYS WILL ALSO BE
LIKELY.

.DISCUSSION...
THE AIRMASS OVER GEORGIA REMAINS MODERATELY UNSTABLE. LIFTED INDICES
THIS AFTERNOON AND EVENING ACROSS THE AREA WILL RANGE FROM MINUS 5
TO MINUS 7 AND CAPES WILL RANGE FROM 2500 TO 4000. WINDS ALOFT ARE
BE MODERATELY STRONG FOR THIS TIME OF YEAR...AND WILL ALLOW
THUNDERSTORMS TO BECOME MORE ORGANIZED AND ENHANCE THE THREAT FOR
DAMAGING STRAIGHT LINE WINDS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...ESPECIALLY ACROSS
CENTRAL GEORGIA. THERE IS ALSO A CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS OVER NORTH GEORGIA MONDAY AND ALL OF GEORGIA TUESDAY
AND WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS REQUESTED ACROSS NORTH AND CENTRAL GEORGIA
THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Aug 7, 3:19 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
319 PM EDT THU AUG 7 2008

GAZ034-035-072015-
319 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BARROW AND
GWINNETT COUNTIES UNTIL 415 PM EDT...

AT 315 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER LAWRENCEVILLE...MOVING EAST AT 20 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THIS THUNDERSTORM. RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

SIGNIFICANT WEATHER ALERTS ARE ISSUED WHEN WINDS UP TO 57 MPH ARE
EXPECTED...HAIL IS EXPECTED TO BE LESS THAN THE SIZE OF PENNIES...OR
SIGNIFICANT CLOUD-TO-GROUND LIGHTNING IS EXPECTED.

19
Special weather statement, Aug 7, 3:20 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
320 PM EDT THU AUG 7 2008

GAZ111-112-071945-
320 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
WHEELER AND MONTGOMERY COUNTIES UNTIL 345 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF JORDAN...MOVING EAST AT 18
MPH.

THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS WHEELER AND MONTGOMERY COUNTIES THROUGH 345 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE JORDAN...MOUNT
VERNON...GLENWOOD...AILEY...UVALDA AND ALSTON.
Special weather statement, Aug 7, 3:22 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
322 PM EDT THU AUG 7 2008

GAZ084-096-097-071945-
322 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BLECKLEY...
LAURENS AND WILKINSON COUNTIES UNTIL 345 PM EDT...

AT 319 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER ALLENTOWN...MOVING EAST AT 26 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS BLECKLEY...
LAURENS AND WILKINSON COUNTIES THROUGH 345 PM EDT. SOME LOCATIONS IN
THE PATH OF THIS STORM INCLUDE BROWN HILL...ALLENTOWN...MONTROSE...
NICKLESVILLE...AND DUDLEY.
Special weather statement, Aug 7, 3:27 PM EDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
327 PM EDT THU AUG 7 2008

GAZ023-024-072000-
327 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR FREQUENT LIGHTNING IN BANKS AND HALL
COUNTIES UNTIL 400 PM EDT...

AT 325 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SEVERAL STRONG THUNDERSTORMS DEVELOPING ACROSS THE INDICATED
COUNTIES NORTH OF HOMER...NEAR LULA...AND OVER GAINESVILLE AND
FLOWERY BRANCH...MOVING SOUTHEAST AT 15 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE FREQUENT CLOUD-TO-GROUND
LIGHTNING STRIKES WITH THESE THUNDERSTORMS.  RESIDENTS IN THIS AREA
SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND TELEPHONES SHOULD NOT
BE USED UNLESS IN AN EMERGENCY.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.

19
Local storm report, Aug 7, 3:28 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
328 PM EDT THU AUG 07 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 PM     TSTM WND DMG     E ROSWELL               34.04N 84.36W
08/07/2008                   FULTON             GA   LAW ENFORCEMENT

            ONE TREE DOWN NEAR ABBOTTS BRIDGE AND MEDLOCK BRIDGE.

&&

GRIFFITH
Special weather statement, Aug 7, 3:38 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
338 PM EDT THU AUG 7 2008

GAZ072-073-072015-
338 PM EDT THU AUG 7 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 40 MPH WINDS IN
JONES AND BALDWIN COUNTIES UNTIL 415 PM EDT...

AT 336 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JAMES...MOVING EAST AT 14 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
JONES AND BALDWIN COUNTIES THROUGH 415 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE GRAY...JAMES...HADDOCK...HARDWICK...
COOPERS...BROWNS CROSSING AND MIDWAY-HARDWICK.

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 7, 12:51 PM EDTSevere Thunderstorm WarningFFCFloyd54 min
Aug 7, 1:14 PM EDTSevere Thunderstorm WarningFFCPolk61 min
Aug 7, 1:42 PM EDTSevere Thunderstorm WarningFFCBartow, Cherokee, Cobb, Paulding63 min
Aug 7, 1:52 PM EDTSevere Thunderstorm WarningFFCWilkes24 min
Aug 7, 2:21 PM EDTSevere Thunderstorm WarningFFCClayton, Fayette, Spalding39 min
Aug 7, 2:23 PM EDTSevere Thunderstorm WarningFFCTelfair52 min
Aug 7, 2:28 PM EDTSevere Thunderstorm WarningFFCDeKalb, Fulton, Gwinnett47 min
Aug 7, 2:42 PM EDTSevere Thunderstorm WarningFFCHouston, Twiggs48 min
Aug 7, 2:44 PM EDTSevere Thunderstorm WarningFFCCherokee, Pickens38 min
Aug 7, 2:47 PM EDTSevere Thunderstorm WarningFFCCrisp, Wilcox43 min
Aug 7, 2:53 PM EDTSevere Thunderstorm WarningFFCCherokee, Forsyth37 min
Aug 7, 3:00 PM EDTSevere Thunderstorm WarningFFCClayton, DeKalb, Fulton45 min
Aug 7, 3:04 PM EDTSevere Thunderstorm WarningFFCDawson41 min
Aug 7, 4:12 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson16 min
Aug 7, 4:38 PM EDTSevere Thunderstorm WarningFFCEmanuel, Johnson37 min
Aug 7, 4:44 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe46 min
Aug 7, 5:17 PM EDTSevere Thunderstorm WarningFFCHouston, Peach43 min
Aug 7, 5:26 PM EDTSevere Thunderstorm WarningFFCTwiggs49 min
Aug 7, 5:50 PM EDTSevere Thunderstorm WarningFFCBleckley, Wilkinson55 min
Aug 7, 6:30 PM EDTSevere Thunderstorm WarningFFCDodge, Laurens45 min
Aug 7, 7:01 PM EDTSevere Thunderstorm WarningFFCHarris44 min
Aug 7, 7:04 PM EDTSevere Thunderstorm WarningFFCSumter40 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.